MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMPREHENSIVE® REVERSE SHOULDER SYSTEM MINI HUMERAL TRAY; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ZIMMER BIOMET, INC. COMPREHENSIVE® REVERSE SHOULDER SYSTEM MINI HUMERAL TRAY; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number 110031406
Medical Device Problem Codes Unstable (1667); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 12/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event.Associated reports are available for the applicable concomitant products below in the d10 narrative.D10: concomitant medical products, part number (lot number): 110031429 (65494023).Associated product information, part number (lot number): 113629 (65576362).The customer has indicated that the product will not be returned to zimmer biomet for investigation as it was not allowed per hospital policy.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found that would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported the patient underwent an initial left total shoulder on an unknown date with unknown implants.It was reported that the patient had multiple revisions due to instability.Subsequently, approximately one (1) year and ten (10) months after the last revision, the patient was revised for a fourth time due to instability and poly disassociation.No further details provided.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6; h10.Visual examination of the provided pictures identified a humeral tray and bearing have been explanted.The humeral tray is covered in biodebris and appears to have some discoloration, although it cannot be determined if these are remnants of biodebris.The lot number is confirmed with the product etch.The bearing is also covered in biodebris and shows signs of use with deformation along the rim and locking features; the bottom/mating surface also has grooves/markings.A review of the device history record(s) identified no deviations or anomalies during manufacturing.Medical records for the previous surgery were provided and reviewed by a health care professional.A review of the available records identified the following: metallosis debrided.Implants stable.No intraoperative complications.Implanted a competitor expanded sphere with the comprehensive tray and polyethlyene liner.Revision operative notes and radiographs were not provided.Per the ifu, "only authorized combinations of humeral bearings and glenospheres should be used with the comprehensive reverse mini humeral trays.The use of instruments or implant components from other systems unless expressly labeled can result in inaccurate fit, incorrect sizing, excessive wear and device failure." as the comprehensive humeral tray and bearing were implanted with a competitor expanded sphere, which is not an approved combination, this disassociation event is attributed to off label use.The reported off label use is confirmed from provided medical records, the reported revision is confirmed from provided pictures, but the reported disassociation event is not confirmed.A summary of the investigation was sent to the complainant, conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
COMPREHENSIVE® REVERSE SHOULDER SYSTEM MINI HUMERAL TRAY
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21145334
Report Number0001822565-2025-00110
Device Sequence Number18553195
Product Code PHX
UDI-Device Identifier00887868231384
UDI-Public(01)00887868231384(17)320306(10)65255275
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K181611
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number110031406
Device Lot Number65255275
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale